Alert archive / Vermont / Heavy Snow Warnings in 2007
Heavy Snow Warning 3, NWS Albany, NY
NWS Albany, NY issued this heavy snow warning at Mar 24, 2007, 3:05 AM EDT for Bennington County, Windham County, Vermont. It took effect at Mar 24, 2007, 6:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2007, 3:05 AM EDT (07:05 UTC)
- In effect from
- Mar 24, 2007, 6:00 PM EDT
- Expired
- Mar 24, 2007, 4:45 PM EDT
- In force
- Issued by
- NWS Albany, NY
Counties Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 106 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2230 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this heavy snow warning went out at Mar 23, 10:05 PM EDT, 5 hours earlier.
Area forecast discussion, Mar 23, 10:05 PM EDT, 5 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 1005 PM EDT FRI MAR 23 2007 .SYNOPSIS...THE COLD FRONT THAT MOVED THROUGH THE REGION THURSDAY NIGHT WILL STALL OVER THE MID ATLANTIC REGION OVERNIGHT. A WAVE OF LOW PRESSURE WILL MOVE EASTWARD ALONG THE BOUNDARY SATURDAY AND SATURDAY NIGHT WITH THE SUPPORT OF A DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE. PRECIPITATION...RAIN AND SNOW...WILL OCCUR SATURDAY AFTERNOON AND NIGHT. HIGH PRESSURE WILL BUILD BACK IN ON SUNDAY. && .SHORT TERM /REST OF TONIGHT/... MINOR UPDATE TO ADJUST TEMPERATURE TRENDS BASED ON OBSERVATIONS. ALSO DECREASED SKY COVER BASED ON SATELLITE IMAGERY. SURFACE HIGH PRESSURE BUILDING IN FROM THE WEST WITH IDEAL RADIATIONAL COOLING. SURFACE BOUNDARY HAS SAGGED TO THE SOUTH OF CWA KEEPING CLOUD COVER TO OUR SOUTH. && .PREV DISCUSSION... /ISSUED 643 PM EDT FRI MAR 23 2007/ SYNOPSIS...THE COLD FRONT THAT MOVED THROUGH THE REGION THURSDAY NIGHT WILL STALL OVER THE MID ATLANTIC REGION OVERNIGHT. A WAVE OF LOW PRESSURE WILL MOVE EASTWARD ALONG THE BOUNDARY SATURDAY AND SATURDAY NIGHT WITH THE SUPPORT OF A DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE. PRECIPITATION...RAIN AND SNOW...WILL OCCUR SATURDAY AFTERNOON AND NIGHT. HIGH PRESSURE WILL BUILD BACK IN ON SUNDAY. SHORT TERM /TONIGHT/... QUICK UPDATE TO ANNOUNCE THAT THE FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE FOR THE CNTRL AND ERN MOHAWK VALLEY. THE POTENTIAL THREAT OF FLOODING FROM BREAK UP ICE JAMS AND SNOW MELT HAS DIMINISHED. TEMPS WILL FALL CLOSE TO OR BELOW FREEZING ACROSS THE THE FCST AREA OVERNIGHT DECREASING THE SNOW MELT RUN OFF. HIGH PRESSURE CONTINUES TO BUILD IN SOUTHEAST OF HUDSON BAY...WITH MOSTLY CLEAR SKIES AND LIGHT TO CALM WINDS. FAIR AND DRY WEATHER WILL PERSIST THROUGH SAT MORNING. UPDATE...WASULA PREV DISCUSSION... /ISSUED 440 PM EDT FRI MAR 23 2007/ SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...FRONTAL BOUNDARY GETS PUSHED A BIT FARTHER SOUTH TONIGHT AND STALLS OVER THE MID ATLANTIC REGION AS HIGH PRESSURE NOSES IN FROM THE NORTH. COLDER AIR WILL FILTER IN ON NORTHERLY FLOW TONIGHT. VIGOROUS SHORT WAVE DIVES INTO THE LONG WAVE TROUGH ACROSS THE GREAT LAKES SATURDAY AND ACROSS THE LOCAL AREA SATURDAY EVENING. SURFACE LOW MOVES EASTWARD ALONG THE STALLED FRONTAL BOUNDARY. MODELS IN GENERAL AGREEMENT ON SCENARIO WITH THE SYSTEM. THE SURFACE LOW WILL MOVE FROM THE NY/PA BORDER DURING THE AFTERNOON SOUTHEASTWARD AND OFF THE NEW JERSEY COAST IN THE EVENING. P-TYPE COMES INTO PLAY. WARM AIR ADVECTION PRECIPITATION STARTS OFF SATURDAY AFTERNOON WITH RAIN ACROSS FORECAST AREA WITH TEMPERATURES MAINLY IN THE 40S. PRECIPITATION WILL HELP TEMPERATURES FALL OFF FAIRLY QUICKLY DURING THE EVENING. THIS TRACK WILL DRAW COLDER AIR IN CHANGING ALL THE PRECIPITATION TO SNOW AFTER MIDNIGHT. SNOW ACCUMULATIONS WILL BE LIGHT WITH THE HIGHEST ELEVATIONS...ESPECIALLY THE CATSKILLS...BERKSHIRES AND GREEN MOUNTAINS...RECEIVING THE MOST GENERALLY 2 TO 4 INCHES AND THE LEAST IN THE VALLEY WITH A DUSTING TO AN INCH. RIDGING BUILDS IN AT ALL LEVELS SUNDAY. UPPER RIDGE WILL HOLD ON INTO MONDAY BUT SURFACE HIGH WILL SHIFT SOUTHWARD TO THE SOUTHEAST COAST. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...OVERALL MODELS IN FAIRLY GOOD AGREEMENT WITH BIG PICTURE THROUGH DAY 5/WEDNESDAY. FOR DAY 6 AND 7 THE ECMWF...WHICH HAS BEEN PERFORMING VERY WELL THROUGH THE WINTER...IS OFFERING THE MOST AMPLIFIED SOLUTION. THE ENSEMBLE MEAN AND OTHER MODELS PREDICT A MORE ZONAL UPSTREAM PACIFIC FLOW AND A LESS AMPLIFIED RIDGE OVER THE EASTERN UNITED STATES WHICH IS FAVOR FOR THE GRIDS. RIDGE BUILDS IN OVER THE NORTHEAST EARLY NEXT WEEK AND IS EXPECTED TO DOMINATE THE WEATHER DURING THE WEEK. IN THE MEANTIME...A TROUGH WILL DIG ALONG THE WEST COAST THEN ITS ASSOCIATE SURFACE SYSTEM WILL TRACK ACROSS THE PLAINS MID WEEK AND INTO THE GREAT LAKES REGION LATE IN THE WEEK. THIS SET UP WILL KEEP THE REGION IN A MILD AIR. AVIATION /THROUGH 18Z SATURDAY/...EXPECT VFR CONDITIONS THROUGH 18Z/SATURDAY. HIGH/MID LEVEL CLOUDS WILL CONTINUE TO SINK S/E THIS AFTERNOON...WITH MAINLY CLEAR SKIES TONIGHT. EXPECT CLOUDS TO INCREASE FROM W TO E AGAIN AFTER 15Z/SAT...BUT SHOULD REMAIN VFR UNTIL AFTER 18Z. WINDS WILL REMAIN FROM GENERALLY FROM 270-300...WITH SUSTAINED SPEEDS OF 8-12 KT AND POSSIBLE GUSTS UP TO 25 KT ACROSS NORTHERN AREAS...WITH MUCH LIGHTER WINDS TO THE S...SUCH AS AT KPOU. ALL WINDS SHOULD DECREASE TOWARD AND AFTER 23Z...BECOMING LIGHT/VARIABLE. WINDS SHOULD THEN SHIFT INTO THE E/SE AFTER 14Z/SAT...WITH SPEEDS REMAINING LESS THAN 10 KT. HYDROLOGY...WILL LET CURRENT FLOOD WATCH EXPIRE AT 6 PM FOR THE MOHAWK RIVER FROM WESTERN MONTGOMERY COUNTY TO COHOES FALLS...AS ICE APPEARS TO BE MOVING FREELY...WITHOUT SIGNIFICANT JAMMING. SOME ISOLATED JAMS COULD STILL OCCUR ELSEWHERE IN OUR HSA...PARTICULARLY ACROSS NORTHERN BASINS...BUT THREAT FOR WIDESPREAD JAMMING APPEARS TO BE DIMINISHING. AS FOR RIVER RESPONSES TO SNOWMELT/RUNOFF FROM THURSDAY/S RAINFALL...LOOKS LIKE MOST RIVERS HAVE CRESTED...AFTER HAVING RISES 2 TO 4 FEET...REACHING BETWEEN ONE HALF TO THREE QUARTERS BANKFULL. RIVER LEVELS ARE EXPECTED TO CREST...THEN RECEDE OVER THE NEXT 24 HOURS. ADDITIONAL QPF OF 0.25-0.50 IS EXPECTED SAT NT/EARLY SUN. SOME OF THIS MAY BE IN THE FORM OF SNOWFALL ACROSS HIGHER ELEVATIONS...THEREFORE LIMITING RUNOFF POTENTIAL. RAINFALL IN VALLEY LOCALES COULD LEAD TO SOME MINOR RISES. FIRE WEATHER...THE GROUND ACROSS MOST OF THE AREA REMAINS COVERED WITH BETWEEN 1 INCH AND TWO FEET OF SNOW. SOME BARE SPOTS ARE BEGINNING TO APPEAR...BUT GROUND REMAINS SATURATED FROM SNOWMELT. && && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...KELCH
Hazardous weather outlook, Mar 23, 6:15 PM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 615 PM EDT FRI MAR 23 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 615 PM EDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:05 AM EDT | Snow Advisory | ALY | Fulton, Hamilton, Herkimer, Warren | 24 hr |
| Mar 24, 3:37 AM EDT | Flood Watch | ALY | Albany, Fulton, Greene, Hamilton, Herkimer, Montgomery and 7 more | 35 hr |
Nearby
Heavy Snow Warnings in Vermont, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.